U.S. doctors online nowAsk doctors free
United Kingdom
A 55-year-old male asked about a 34-year-old female:

I'm taking prednisolone 5mg 8 tablets daily for 7 days for a rash. concerned as gp said once finished no need to taper off,correct?i have thalassemia minor causes fatigue especially now on period.i had moon face when i stopped abruptly few yrs back?

1 doctor answer1 doctor weighed in
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 38 years experience
Usually for short courses of oral steroids there is not need to taper, but since you had a reaction which is consistent when abruptly stopping, discuss a tapering schedule over the course of a few days with your PCP. Topical steroids are available for inflammatory rashes and please discuss with your PCP.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 28, 2021

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.